Advertisement

Reactions Weekly

, Volume 1766, Issue 1, pp 33–33 | Cite as

Anticoagulants/antiplatelets

Spontaneous splenic rupture: 6 case reports
Case report
  • 47 Downloads

In a retrospective study conducted from January 2013 to December 2016, 6 patients [5 men and 1 woman] aged 61−73 years were described, who developed spontaneous splenic rupture (SSR) following an anticoagulant or antiaggregant therapy with aspirin, clopidogrel, heparin, warfarin or unspecified low molecular weight heparins [routes, dosages and durations of treatments to reaction onsets not stated].

Patient 1: A 61-year-old man, who had been receiving anticoagulant therapy with heparin following an embolectomy due to peripheral arterial disease, was admitted in the ICU due to cardiac reasons [details not stated]. He also had abdominal pain. Physical examination revealed extensive abdominal sensitivity and distension. He was diagnosed with SSR on hospitalisation day 2 upon an abdominal CT scan. He underwent transfusion of RBCs and splenectomy. Total 9 units of RBCs were transfused. He was in the ICU for 8 days. The total duration of hospitalisation was 9 days. During the first 30-day...

Reference

  1. Gundes E, et al. Spontaneous splenic rupture related to anticoagulant and antiaggregant treatment. Przeglad Gastroenterologiczny 14: 152-156, No. 2, Jan 2019. Available from: URL: http://doi.org/10.5114/pg.2019.85900 - Turkey

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations